Partial Differential Equations
Propagation speed for reaction–diffusion equations in general domains
[Vitesse de propagation pour des équations de réaction–diffusion dans des domaines généraux.]
Comptes Rendus. Mathématique, Tome 339 (2004) no. 3, pp. 163-168.

Cette Note est consacrée à l'analyse de phénomènes de propagation pour des équations de réaction–diffusion–advection du type Fisher ou Kolmogorov–Petrovsky–Piskunov (KPP). On donne des formules pour les vitesses de propagation de fronts pulsatoires dans des domaines périodiques. Celles-ci permettent de mettre en lumière l'influence des différents termes de l'équation ou de la géométrie sur la propagation. On considère également le cas de domaines généraux.

This Note is devoted to the analysis of some propagation phenomena for reaction–diffusion–advection equations with Fisher or Kolmogorov–Petrovsky–Piskunov (KPP) type nonlinearities. Some formulæ for the speed of propagation of pulsating fronts in periodic domains are given. These allow us to describe the influence of the various terms in the equation or of geometry on propagation. We also derive results for propagation speed in more general domains without periodicity.

Reçu le :
Publié le :
DOI : 10.1016/j.crma.2004.05.020
Berestycki, Henri 1 ; Hamel, François 2 ; Nadirashvili, Nikolai 3

1 EHESS, CAMS, 54, boulevard Raspail, 75006 Paris, France
2 Université Aix-Marseille III, LATP, avenue Esc. Normandie-Niemen, 13397 Marseille cedex 20, France
3 University of Chicago, Department of Mathematics, 5734, S. University Avenue, Chicago, IL 60637-1546, USA
@article{CRMATH_2004__339_3_163_0,
     author = {Berestycki, Henri and Hamel, Fran\c{c}ois and Nadirashvili, Nikolai},
     title = {Propagation speed for reaction{\textendash}diffusion equations in general domains},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {163--168},
     publisher = {Elsevier},
     volume = {339},
     number = {3},
     year = {2004},
     doi = {10.1016/j.crma.2004.05.020},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2004.05.020/}
}
TY  - JOUR
AU  - Berestycki, Henri
AU  - Hamel, François
AU  - Nadirashvili, Nikolai
TI  - Propagation speed for reaction–diffusion equations in general domains
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 163
EP  - 168
VL  - 339
IS  - 3
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2004.05.020/
DO  - 10.1016/j.crma.2004.05.020
LA  - en
ID  - CRMATH_2004__339_3_163_0
ER  - 
%0 Journal Article
%A Berestycki, Henri
%A Hamel, François
%A Nadirashvili, Nikolai
%T Propagation speed for reaction–diffusion equations in general domains
%J Comptes Rendus. Mathématique
%D 2004
%P 163-168
%V 339
%N 3
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2004.05.020/
%R 10.1016/j.crma.2004.05.020
%G en
%F CRMATH_2004__339_3_163_0
Berestycki, Henri; Hamel, François; Nadirashvili, Nikolai. Propagation speed for reaction–diffusion equations in general domains. Comptes Rendus. Mathématique, Tome 339 (2004) no. 3, pp. 163-168. doi : 10.1016/j.crma.2004.05.020. http://www.numdam.org/articles/10.1016/j.crma.2004.05.020/

[1] Aronson, D.G.; Weinberger, H.F. Multidimensional nonlinear diffusions arising in population genetics, Adv. Math., Volume 30 (1978), pp. 33-76

[2] Berestycki, H.; Hamel, F. Front propagation in periodic excitable media, Commun. Pure Appl. Math., Volume 55 (2002), pp. 949-1032

[3] H. Berestycki, F. Hamel, N. Nadirashvili, The principal eigenvalue of elliptic operators with large drift and applications to nonlinear propagation phenomena, Commun. Math. Phys., in press

[4] H. Berestycki, F. Hamel, N. Nadirashvili, The speed of propagation for KPP type problems. I – Periodic framework, J. Eur. Math. Soc., in press

[5] H. Berestycki, F. Hamel, N. Nadirashvili, The speed of propagation for KPP type problems. II – General domains, Preprint

[6] Davies, E.B. Heat Kernels and Spectral Theory, Cambridge University Press, 1989

[7] Fisher, R.A. The advance of advantageous genes, Ann. Eugenics, Volume 7 (1937), pp. 335-369

[8] Freidlin, M. Stochastic analysis and applications (Pinsky, M., ed.), Adv. Probab. Rel. Topics, Dekker, 1984, pp. 147-166

[9] Gärtner, J.; Freidlin, M. On the propagation of concentration waves in periodic and random media, Soviet Math. Dokl., Volume 20 (1979), pp. 1282-1286

[10] Hadeler, K.P.; Rothe, F. Travelling fronts in nonlinear diffusion equations, J. Math. Biol., Volume 2 (1975), pp. 251-263

[11] Kolmogorov, A.N.; Petrovsky, I.G.; Piskunov, N.S. Étude de l'équation de la diffusion avec croissance de la quantité de matière et son application à un problème biologique, B. Univ. d'Etat à Moscou, Sér. Intern. A, Volume 1 (1937), pp. 1-26

[12] Weinberger, H.F. On spreading speeds and traveling waves for growth and migration in periodic habitat, J. Math. Biol., Volume 45 (2002), pp. 511-548

Cité par Sources :